Heat, Bollinger
- When
- August 20, 11:00 AM CST to August 26, 5:00 PM CST
- Where
- Bollinger forecast zone
- Reported by
- ASOS
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
A prolonged period of late summer heat and humidity followed an unusually cool July. For seven to eight consecutive days, the heat index peaked between 100 and 110 degrees each afternoon.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A prolonged period of late summer heat and humidity followed an unusually cool July. For seven to eight consecutive days, the heat index peaked between 100 and 110 degrees each afternoon. Surface high pressure over the central Gulf coast region from the 20th to the 24th moved to the southern Appalachian Mountains by the 25th. This high produced a continuous supply of heat and humidity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 20, 2:55 AM CST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT Wed Aug 20 2014
.DISCUSSION...(Today through Tuesday)
Issued at 341 AM CDT WED AUG 20 2014
Main weather story will be the developing heat wave across the
region as H50 ridge builds northward from the Gulf Coast region.
As this ridge expands and temps aloft warm, the daily chances for
convection will lower to isolated at best. Based on local criteria
of 100 to 105 heat indices for 4 or more consecutive days, will go
ahead and pop a heat advisory area wide with this package. Will
run it for this afternoon through Saturday afternoon. However,
will likely continue beyond Sat, as that blocking upper ridge will
be in no hurry to break down. Welcome to Summer's first extended
heat wave.
&&
.AVIATION...
ISSUED AT 238 AM CDT WED AUG 20 2014
Other than patchy late night/early morning MVFR/IFR fog, expect
high pressure to bring VFR conditions to all sites during this TAF
period.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY from Noon today to 7 PM CDT Saturday FOR
ILZ075>078-080>094.
MO...HEAT ADVISORY from Noon today to 7 PM CDT Saturday FOR MOZ076-
086-087-100-107>112-114.
IN...HEAT ADVISORY from Noon today to 7 PM CDT Saturday FOR INZ081-
082-085>088.
KY...HEAT ADVISORY from Noon today to 7 PM CDT Saturday FOR
KYZ001>022.
&&
DISCUSSION...MEFFERT
AVIATION...MEFFERTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1152 AM CDT WED AUG 20 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-211000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1152 AM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...MAINLY OVER THE EVANSVILLE TRI STATE REGION AND THE NORTHERN PENNYRILE REGION OF WESTERN KENTUCKY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. IN ADDITION...EXPECT HEAT INDEX READINGS TO TOP THE CENTURY MARK AT MOST LOCATIONS THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR THE ENTIRE FOUR STATE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON HEAT INDEX VALUES WILL TOP OUT IN THE 100 TO 105 RANGE OVER MOST OF THE REGION THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The national radar mosaic for the moment the first event began.
11 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2014Every state in 2014This day in weather historyWarnings in Missouri, August 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536407, 536408, 536409, 536410, 536411, 536412, 536413, 536414, 536415, 536416, 536417.